Alert archive / Oregon / Excessive Heat Warnings in 2021
Excessive Heat Warning 2, NWS Boise, ID
NWS Boise, ID issued this excessive heat warning at Jun 2, 2021, 2:25 AM MDT for Malheur County, Oregon. It took effect at Jun 2, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2021, 2:25 AM MDT (08:25 UTC)
- In effect from
- Jun 2, 2021, 12:00 PM MDT
- Expired
- Jun 2, 2021, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
County Malheur County, OR
The radar
The Boise radar (KCBX), 117 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3487 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WWUS75 KBOI 020825 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 225 AM MDT Wed Jun 2 2021 ORZ064-022100- /O.NEW.KBOI.EH.W.0002.210602T1800Z-210603T0300Z/ /O.CON.KBOI.EH.W.0001.210603T1600Z-210604T0300Z/ Oregon Lower Treasure Valley- 225 AM MDT Wed Jun 2 2021 /125 AM PDT Wed Jun 2 2021/ ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 9 PM MDT /8 PM PDT/ THIS EVENING... ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MDT /9 AM PDT/ TO 9 PM MDT /8 PM PDT/ THURSDAY... * WHAT...For today, high temperatures 98 to 101. For Thursday, high temperatures 98 to 103. * WHERE...Oregon Lower Treasure Valley. * WHEN...For today, from noon MDT /11 AM PDT/ today to 9 PM MDT /8 PM PDT/ this evening. For Thursday, from 10 AM MDT /9 AM PDT/ to 9 PM MDT /8 PM PDT/. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ012-014-022100- /O.CON.KBOI.EH.W.0001.210603T1600Z-210604T0300Z/ Lower Treasure Valley ID-Upper Treasure Valley- 225 AM MDT Wed Jun 2 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... * WHAT...High temperatures 99 to 104 degrees. * WHERE...Treasure Valley in Idaho. * WHEN...From 10 AM MDT to 9 PM MDT Thursday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ016-022100- /O.CON.KBOI.HT.Y.0001.210603T1600Z-210604T0300Z/ Western Magic Valley- 225 AM MDT Wed Jun 2 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... * WHAT...High temperatures 94 to 99 degrees. * WHERE...Western Magic Valley. * WHEN...From 10 AM to 9 PM MDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
501 WWUS75 KBOI 022010 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 210 PM MDT Wed Jun 2 2021 ORZ064-031230- /O.CON.KBOI.EH.W.0002.000000T0000Z-210603T0300Z/ /O.CON.KBOI.EH.W.0001.210603T1600Z-210604T0300Z/ Oregon Lower Treasure Valley- 210 PM MDT Wed Jun 2 2021 /110 PM PDT Wed Jun 2 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING... ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MDT /9 AM PDT/ TO 9 PM MDT /8 PM PDT/ THURSDAY... * WHAT...For the first Excessive Heat Warning, unseasonably hot conditions with temperatures peaking at 97 to 101 degrees. For the second Excessive Heat Warning, unseasonably hot conditions with temperatures peaking at 98 to 102 degrees. * WHERE...Oregon Lower Treasure Valley. * WHEN...For the first Excessive Heat Warning, until 9 PM MDT /8 PM PDT/ this evening. For the second Excessive Heat Warning, from 10 AM MDT /9 AM PDT/ to 9 PM MDT /8 PM PDT/ Thursday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ012-014-031230- /O.CON.KBOI.EH.W.0001.210603T1600Z-210604T0300Z/ Lower Treasure Valley ID-Upper Treasure Valley- 210 PM MDT Wed Jun 2 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... * WHAT...Unseasonably hot conditions with temperatures peaking at 99 to 104 degrees. * WHERE...Upper Treasure Valley and Lower Treasure Valley ID. * WHEN...From 10 AM to 9 PM MDT Thursday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ016-031230- /O.CON.KBOI.HT.Y.0001.210603T1600Z-210604T0300Z/ Western Magic Valley- 210 PM MDT Wed Jun 2 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... * WHAT...Unseasonably hot conditions with temperatures peaking at 94 to 99 degrees. * WHERE...Western Magic Valley. * WHEN...From 10 AM to 9 PM MDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
341 WWUS75 KBOI 030256 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 856 PM MDT Wed Jun 2 2021 ORZ064-031230- /O.EXP.KBOI.EH.W.0002.000000T0000Z-210603T0300Z/ /O.CON.KBOI.EH.W.0001.210603T1600Z-210604T0300Z/ Oregon Lower Treasure Valley- 856 PM MDT Wed Jun 2 2021 /756 PM PDT Wed Jun 2 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MDT /9 AM PDT/ TO 9 PM MDT /8 PM PDT/ THURSDAY... ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING... * WHAT...Dangerously hot conditions with temperatures peaking at 98 to 102 degrees. * WHERE...Oregon Lower Treasure Valley. * WHEN...From 10 AM MDT /9 AM PDT/ to 9 PM MDT /8 PM PDT/ Thursday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ012-014-031230- /O.CON.KBOI.EH.W.0001.210603T1600Z-210604T0300Z/ Lower Treasure Valley ID-Upper Treasure Valley- 856 PM MDT Wed Jun 2 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... * WHAT...Dangerously hot conditions with temperatures peaking at 99 to 104 degrees. * WHERE...Upper Treasure Valley and Lower Treasure Valley ID. * WHEN...From 10 AM to 9 PM MDT Thursday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ016-031230- /O.CON.KBOI.HT.Y.0001.210603T1600Z-210604T0300Z/ Western Magic Valley- 856 PM MDT Wed Jun 2 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... * WHAT...Unseasonably hot conditions with temperatures peaking at 94 to 99 degrees. * WHERE...Western Magic Valley. * WHEN...From 10 AM to 9 PM MDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this excessive heat warning went out at Jun 1, 8:52 PM MDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 1, 8:52 PM MDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Boise ID
852 PM MDT Tue Jun 1 2021
.DISCUSSION...Warming continued today on the east side of a sharp
upper ridge. High temperatures were 13-19 degrees above normal
with a record set at Burns Oregon this afternoon. We'll see a mild
night under mostly clear skies as the upper ridge axis advances
into eastern Oregon. No update to the evening forecast.
&&
.AVIATION...VFR. Mostly clear with passing high clouds. Surface
winds: variable 10 kts or less. Winds aloft at 10kft MSL: NW 5-15
kts.
&&
.PREV DISCUSSION...
SHORT TERM...Tonight through Thursday night...An upper ridge to
our west will reach our area on Wednesday and shift east resulting
in southwest flow aloft on Thursday. The heat will continue to
build through Thursday, with Thursday expected to be the hottest
day. Most locations will be setting record highs both Wednesday
and Thursday. A Public Information Statement has been updated with
the latest forecast values. The Excessive Heat Watch was upgraded
to an Excessive Heat Warning for all of the Treasure Valley, and a
Heat Advisory was issued for the Western Magic Valley for
Thursday. In addition to the heat, some moisture will be available
in Harney County for a slight chance thunderstorms late Wednesday,
and a slight chance for afternoon and evening thunderstorms across most
of the higher elevations in southeast Oregon and southwest Idaho
on Thursday. Strong gusty outflow winds may accompany the
thunderstorms.
LONG TERM...Friday through Tuesday...A cold front and associated
thunderstorm threat will move east of the region on Friday
afternoon. Temperatures will cool around 5 degrees from Thursday.
Cooler air will continue to move into the region on Saturday with
another 5 degrees of cooling as a trough approaches the Pacific
NW. Our area will remain in the dry slot portion of the trough, so
no real threat of precipitation as the cooler air moves in. By
Sunday, temperatures will lower to near normal through Tuesday
with dry conditions expected.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Excessive Heat Warning from 10 AM to 9 PM MDT Thursday
IDZ012-014.
Heat Advisory from 10 AM to 9 PM MDT Thursday IDZ016.
OR...Excessive Heat Warning from 10 AM MDT /9 AM PDT/ to 9 PM MDT /8
PM PDT/ Thursday ORZ064.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...DG
AVIATION.....AL
PREV SHORT TERM...BW
PREV LONG TERM....KAThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:51 PM MDT | Fire Weather Watch | BOI | 18 hr |
Nearby
Excessive Heat Warnings in Oregon, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.